Alert archive / Nebraska / Special Weather Statements in 2011
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 6, 2011, 5:40 PM MDT for Cheyenne County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 5:40 PM MDT (23:40 UTC)
- Expired
- Aug 6, 2011, 6:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 136 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3646 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WWUS85 KCYS 062340 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 540 PM MDT SAT AUG 6 2011 NEZ020-021-054-055-070030- BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE- 540 PM MDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORRILL...EXTREME NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER COUNTIES UNTIL 630 PM MDT... AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF REDINGTON...OR 20 MILES NORTHEAST OF KIMBALL...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN MORRILL AND NORTHWESTERN CHEYENNE COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4154 10314 4134 10302 4137 10340 4146 10342 TIME...MOT...LOC 2340Z 264DEG 18KT 4142 10335 $$ MSW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:00 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT SAT AUG 6 2011 .SHORT TERM...TONIGHT THROUGH MONDAY... LATEST WATER VAPOR LOOP WAS SHOWING A VERY DRY AIR MASS ACROSS THE AREA WITH SOME ISOLATED SHOWERS TRYING TO POP UP ACROSS CARBON COUNTY...BUT THE SUBSIDENCE ALOFT APPEARS TO BE SUPPRESSING THIS ACTIVITY. AS A RESULT...WE ARE NOT REAL CONFIDENT THAT WE WILL SEE MUCH IN THE WAY OF SHOWER ACTIVITY THIS EVENING. WE MAY END UP BACKING OFF ONA BIT ON THE PRECIPITATION CHANCES TO REFLECT THIS. MEANWHILE...DOUGLAS IS EXPERIENCING VERY LOW HUMIDITIES AROUND 15 PERCENT DURING THE LAST HOUR WITH SOME GUSTS TO 25 MPH. DODGE CREEK IN FIRE WEATHER ZONE 302 IS ALSO EXPERIENCING VERY DRY CONDITIONS WITH HUMIDITIES AROUND 10 TO 15 PERCENT WITH SOME GUSTS OF 20 TO 30 MPH. WE WILL CONTINUE TO MONITOR THIS AREA FOR THE POTENTIAL ISSUANCE OF A RED FLAG WARNING DURING THE NEXT HOUR OR SO. TONIGHT SHOULD BE ANOTHER COOL ONE WITH DRY AIR IN PLACE ACROSS AREAS MAINLY ALONG AND WEST OF INTERSTATE 25. MEANWHILE...AREAS EAST OF INTERSTATE MAY SEE UPSLOPE BEGIN TO KICK IN SOME WHICH WILL BRING BACK HIGHER DEWPOINTS. OTHERWISE...QUIET CONDITIONS CAN BE EXPECTED OVERNIGHT. SUNDAY-SUNDAY NIGHT: LATEST ACARS DATA WAS SHOWING A JET STREAK MOVING TOWARDS CALIFORNIA. THIS JET STREAK IS PROGGED TO MOVE EAST TOWARDS WYOMING BY TOMORROW EVENING. AHEAD OF THIS JET STREAK...WE WILL SEE GOOD UPSLOPE FLOW DEVELOP TOMORROW AFTERNOON MAINLY EAST OF THE LARAMIE RANGE ALONG WITH GOOD LOW LEVEL CONVERGENCE. IN ADDITION...WE ARE LOOKING AT THE POTENTIAL FOR SURFACE BASED CAPE VALUES AROUND 2000 TO 2500J/KG WITH 0-6KM SHEAR VALUES AROUND 40 TO 50KTS. THAT IS A PRETTY FAVORABLE ENVIRONMENT FOR SOME SEVERE STORMS TOMORROW AFTERNOON MAINLY ACROSS THE PANHANDLE REGION. WEST OF THE LARAMIE RANGE WE MAY BE LOOKING A POTENTIAL RED FLAG CRITERIA AGAIN ESPECIALLY IN PORTIONS OF CONVERSE AND NIOBRARA. LATER SHIFTS MAY NEED TO EVALUATE THAT POTENTIAL FURTHER. MONDAY: THE MODELS ARE IN FAIRLY GOOD AGREEMENT IN SHOWING US IN A NORTHWEST FLOW REGIME WHICH WOULD TEND TO KEEP THE BULK OF THE LOW LEVEL MOISTURE EAST IN THE PLAINS. THE NAM DOES TRY TO BREAK OUT PRECIPITATION ACROSS OUR NORTHEAST COUNTIES ON MONDAY...DUE TO GOOD UPSLOPE FLOW AND LOW LEVEL CONVERGENCE TRYING TO DEVELOP DURING THE AFTERNOON. HOWEVER...THIS DOES NOT SEEM REASONABLE BASED ON THE UPPER FLOW REGIME WHICH WOULD KEEP THE BULK OF THE LOW LEVEL MOISTURE EAST OF THE FORECAST AREA. AS A RESULT...WE HAVE BACKED OFF ON POPS ON MONDAY AFTERNOON. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... WARM TEMPERATURES WILL CONTINUE OVER THE CWA FOR THE PERIOD WITH MINOR CHANGES...TYPICAL AUGUST WEATHER IN THIS AREA. UPPER FLOW WILL REMAIN GENERALLY WESTERLY ATOP AN UPPER LEVEL RIDGE ANCHORED OVER THE SOUTHERN PART OF THE COUNTRY. DISTURBANCES DROPPING SOUTHEAST OVER THE NORTHERN PLAINS AND UPPER MIDWEST WILL CAUSE A WEAK SFC FRONT TO OSCILLATE OVER THE HIGH PLAINS AND SHOULD ACT AS A FOCUS FOR MAINLY LATE DAY CONVECTION...THUS BEST CHANCES WILL BE OVER THE PANHANDLE OFF AND ON DURING THE PERIOD. MONSOONAL MOISTURE WILL REMAIN CUT OFF FOR THE MOST PART SO CONVECTION SHOULD BE ISOLATED. && .AVIATION...18Z DISCUSSION... VFR EXPECTED OVER THE AREA THROUGH SUNDAY MORNING. A FEW TSTRMS POSSIBLE MAINLY OVER FAR SE WY LATE THIS AFTERNOON INTO THIS EVENING. PATCHY LOW CLOUDS ALSO POSSIBLE LATE TONIGHT OVER THE SOUTHERN PANHANDLE BUT POTENTIAL LOOKS LOW AT THIS TIME. -RE- && .FIRE WEATHER... RED FLAG CONDITIONS MAY BE POSSIBLE TOMORROW AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE AREA. THE WIND WILL GENERALLY BE OUT OF THE SOUTHWEST AHEAD OF THIS FEATURE WITH SOME GUSTS OF 20 TO 30 MPH AND LOW RELATIVE HUMIDITIES. FIRE WEATHER ZONES 301-302 WILL NEED TO BE MONITORED FOR A POSSIBLE WATCH IN LATER SHIFTS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...REC LONG TERM/AVIATION...RE
Hazardous weather outlook, Aug 6, 9:22 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 922 AM MDT SAT AUG 6 2011 WYZ101>119-071130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 922 AM MDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY CONTAIN BRIEF HEAVY RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL. THESE THUNDERSTORMS WILL DISSIPATE BY AROUND SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED DAILY THUNDERSTORMS WILL BE POSSIBLE INTO NEXT WEEK AND WILL BE MAINLY CONFINED TO EAST CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-071130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 922 AM MDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS THAT DEVELOP OVER SOUTHEAST WYOMING DURING THE AFTERNOON WILL ROLL EAST INTO THE WESTERN NEBRASKA PANHANDLE THIS EVENING. THESE THUNDERSTORMS MAY CONTAIN BRIEF HEAVY RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL. THESE THUNDERSTORMS WILL DISSIPATE BY AROUND SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED DAILY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN NEBRASKA PANHANDLE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE COX
In the hours before
Special weather statement, Aug 6, 5:24 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 524 PM MDT SAT AUG 6 2011 NEZ020-054-070015- BANNER NE-KIMBALL NE- 524 PM MDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIMBALL AND SOUTHERN BANNER COUNTIES UNTIL 615 PM MDT... AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BENNETT RESERVOIR TO 7 MILES NORTH OF OLIVER RESERVOIR...AND MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MAINLY RURAL AREAS OF NORTHERN KIMBALL AND SOUTHERN BANNER COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4144 10356 4129 10351 4127 10383 4136 10384 TIME...MOT...LOC 2323Z 275DEG 16KT 4136 10364 4132 10379 MSW
Special weather statement, Aug 6, 5:40 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 540 PM MDT SAT AUG 6 2011 NEZ020-021-054-055-070030- BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE- 540 PM MDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORRILL...EXTREME NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER COUNTIES UNTIL 630 PM MDT... AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF REDINGTON...OR 20 MILES NORTHEAST OF KIMBALL...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN MORRILL AND NORTHWESTERN CHEYENNE COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4154 10314 4134 10302 4137 10340 4146 10342 TIME...MOT...LOC 2340Z 264DEG 18KT 4142 10335 MSW
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:24 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 21 min |
| Aug 6, 5:24 PM MDT | Special Weather Statement | CYS | Kimball | 51 min |
| Aug 6, 5:47 PM MDT | Special Weather Statement | CYS | Banner | 43 min |
Nearby
Special Weather Statements in Nebraska, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.